Members' Area

II Special Investigators Unit Seminar

Venue Details 

 

Venue: Blue room at Lansdowne Rugby Club (next to the Aviva stadium, Dublin 4)

 

RSVP: Monday, 13th April, 2015

 

Note: The event is spilt between Non-Life and Health Insurers as follows:

 

8.30am - 1.00pm for Non-Life staff who will finish at 1pm

 

11am - 3.00pm for Health Insurer Staff who should join the event at 11am.

 

 

Insurance Ireland will be hosting a Fraud training event on Wednesday, 29th April in the meeting room at Lansdowne Rugby Club (next to the Aviva Stadium).

 

The first three speakers will focus on the engineering, medical and legal issues associated with "Low Velocity Impacts". These types of claims can be difficult to deal with due to the whiplash and soft tissue injuries sustained. Causation is often an issue as policy holders cannot understand the levels of compensation being sought for what they feel are trivial impacts.

 

Later in the morning, we will look at how to use the Internet and social media as investigative tools when dealing with exaggerated and potentially fraudulent claims.

 

The final session will focus on how to use data analytics to assist in triaging health insurance claims with a focus on service provider costs.

 

The training event is targeted at SIU staff who deal with suspicious policies and claims where fraud is suspected. This event is also designed to foster networking between SIU staff. This is an important element in building trust and a sense of common purpose when dealing with suspicious policies and claims within the insurance industry.

 

We can confirm that the Insurance Institute of Ireland (the III) have accredited this event for CPD purposes for the categories identified beside each session.

 

Agenda

 

8.30am - Registration - Tea/Coffee

 

9.00 - 11.00am - Topic 1 for the morning session -  Low Velocity Impacts - Engineering, Medical and Legal Considerations (CPD: 2 hours for all of topic 1 for Cat. 4, Personal Insurances and Cat. 5 Commercial Insurances)

 

9.00 - 9.30am - Brian Henderson, GBB Forensic Collision Investigators (www.gbbuk.com) will provide an insight to the mechanics of low velocity impacts and the potential for injury to occupants of vehicles.

 

9.30 - 10.00am - Dr. Robert McQuillan will discuss the medical issues associated with whiplash and soft tissue injuries.

 

10.00 - 10.30am - Paul Burns, Senior Councsel, will consider the legal issues in defending these types of claims and the use of engineering and medical evidence in Court.

 

10.30 - 11.00am - Q & A - Discussion open to the floor

 

11.00 - 11.30am - Refreshments Break - Networking Opportunity 

 

Topic 2 for Mid Morning Session - Use of the internet and social media as an investigative tool (CPD: 1.5 hours for Cat. 4, Personal Insurances, Cat. 5 Commercial Insurances and Cat. 6, Private Medical Insurances)

 

11.30- 1.00pm - Neil Smith, Data Locator (www.datalocator2202.com) will provide an insight to using the internet and social media as an investigative tool when investigating claims.

 

1.00 - 2.00pm - Break for Lunch (Lunch is not provided)

 

Topic 3 for Afternoon Session -Identifying inappropriate billing behaviour by Health Insurance Service Providers (CPD: 1 hour for Cat. 4 Personal Insurances and Cat. 6, Private Medical Insurances)

 

2.00 - 3.00pm - Ray Collins, Head of International Business Development for Performant Corp, will speak about best practice in relation to analysing health service provider billing data. He will discuss the options available to build a consolidated view of the data with a view to identifying trends and patterns that may signal inappropriate behaviour by service providers. The objective being to highlight questionable behaviour and trigger actions to deal with it. 

 

3.00pm - Closes

 

We can confirm that the Insurance Institute of Ireland (the III) have accredited this event for CPD purposes for the categories identified beside each session. 

This Insurance Ireland Event is open to Insurance Ireland members only or by invitation from our CEO. 

Dr Robert McQuillan - Minimal Impact Medical Aspects Presentation

Format: PDF File Size: 2.87MB

Dr Robert McQuillan - Minimal Impact Medical Aspects Presentation

Emergency Services Article - Reaching out to the Emergency Services to assist in defeating fraud

Format: PDF File Size: 129.37kB

Emergency Services Article - Reaching out to the Emergency Services to assist in defeating fraud

Paul Burns, Senior Counsel - LVIC presentation

Format: PowerPoint File Size: 197.63kB

Paul Burns, Senior Counsel - LVIC presentation

Ray Collins - Data Sharing Presentation

Format: PDF File Size: 2.14MB

Ray Collins - Data Sharing Presentation

Newsletter

Please enter your email address to subscribe to our newsletter.

Contact details

Address

Address:
Insurance Ireland,
Insurance Centre,
5 Harbourmaster Place,
IFSC,
Dublin 1, DO1 E7E8.

Contact Details

Telephone: 01 676 1820
Fax: 01 676 1943
info@insuranceireland.eu

or use our Query form

Site Map

Insurance Ireland is an active member of the following:

Cookies Policy

By using this website, you consent to the use of cookies in accordance with the Insurance Ireland's cookie policy. For more information on cookies see our cookie policy

Close